Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 9, NWS Shreveport, LA

February 24, 2007Bienville Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 24, 2007, 3:36 PM CST for Bienville Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 24, 2007, 3:36 PM CST (21:36 UTC)
Expired
Feb 24, 2007, 4:00 PM CST
In force
24 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Bienville Parish, LA

The radar

The Shreveport radar (KSHV), 70 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 8:47 AM CSTTornado Watch PDSSPC9 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 513 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
144 J/kg
Mixed-layer CIN
-313 J/kg
Mixed-layer LCL
511 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
513 m²/s²
0-3 km storm-relative helicity
661 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 242136
SVRSHV
LAC013-242200-
/O.NEW.KSHV.SV.W.0009.070224T2136Z-070224T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
336 PM CST SAT FEB 24 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BIENVILLE PARISH IN NORTHWEST LOUISIANA

* UNTIL 400 PM CST

* AT 329 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 24
  MILES SOUTHWEST OF ARCADIA...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARCADIA BY 400 PM CST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  BIENVILLE PARISH IN NORTHWEST LOUISIANA
UNTIL 400 PM CST.

LAT...LON 3230 9325 3239 9330 3241 9323 3245 9321
      3245 9316 3252 9310 3258 9297 3258 9288
      3247 9288 3244 9277 3227 9319

$$

BUTTS
2 follow-up statements
000 
WWUS54 KSHV 242151
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
351 PM CST SAT FEB 24 2007

LAC013-242200-
/O.CON.KSHV.SV.W.0009.000000T0000Z-070224T2200Z/
BIENVILLE LA-
351 PM CST SAT FEB 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR BIENVILLE PARISH...

AT 345 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF 
BRYCELAND...MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARCADIA BY 400 PM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SATURDAY EVENING
FOR SOUTHWESTERN ARKANSAS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

LAT...LON 3230 9325 3239 9330 3241 9323 3245 9321
      3245 9316 3252 9310 3258 9297 3258 9288
      3247 9288 3244 9277 3227 9319

$$

BUTTS
000 
WWUS54 KSHV 242200
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
400 PM CST SAT FEB 24 2007

LAC013-242210-
/O.EXP.KSHV.SV.W.0009.000000T0000Z-070224T2200Z/
BIENVILLE LA-
400 PM CST SAT FEB 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR BIENVILLE PARISH EXPIRES AT 
400 PM CST...

THE THUNDERSTORM WHICH PROMPTED THE WARNING WEAKENED BELOW SEVERE 
LEVELS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SATURDAY EVENING
FOR SOUTHWESTERN ARKANSAS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

LAT...LON 3230 9325 3239 9330 3241 9323 3245 9321
      3245 9316 3252 9310 3258 9297 3258 9288
      3247 9288 3244 9277 3227 9319

$$

BUTTS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 12:18 PM CST, 3 hours 18 minutes earlier.

Area forecast discussion, Feb 24, 12:18 PM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1218 PM CST SAT FEB 24 2007

.DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE THROUGH THE CWA...WITH
THE DRY LINE EDGING INTO NW CORNER NOW. LAST LINE OF DEVELOPMENT
IMMEDIATELY PRECEDING THIS FEATURE AND WILL MOVE THROUGH REST OF
CWA DURING THE AFTERNOON HOURS AND THEN VERY EARLY EVENING OVER SE
CORNER. MAIN SEVERE THREAT CONTINUES TO BE WIND AND TORNADOES.
PARTLY CLOUDY SKIES OVER SW CORNER WILL BOOST THE MERCURY BEHIND
THE PRECIP...COULD BE SOME NEAR 80 DEGREES. MAX TEMP GRID REFLECTS
UPPER 70S./24/

&&

.AVIATION...
CONDITIONS WILL IMPROVE BEHIND DRY LINE...NOW STRETCHING ACROSS NW
CORNER OF CWA...FROM BROKEN BOW OK...TO TYLER TX./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  45  64  39 /  90   0   0   0
MLU  74  46  64  38 /  90  20   0   0
DEQ  72  38  60  33 /  70   0   0   0
TXK  74  43  62  38 /  90   0   0   0
ELD  74  43  63  35 /  90  20   0   0
TYR  77  44  64  43 /  70   0   0   0
GGG  77  43  64  41 /  90   0   0   0
LFK  77  44  66  42 /  90   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...RED FLAG WARNING UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
     HOWARD...LITTLE RIVER...AND SEVIER.

     LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
     ZONES: COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
     ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
     ZONES: AND MCCURTAIN.

     RED FLAG WARNING UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
     AND MCCURTAIN.

TX...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
     ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN
     AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

     RED FLAG WARNING UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN
     AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

&&

24/14/99
Hazardous weather outlook, Feb 24, 12:05 PM CST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1205 PM CST SAT FEB 24 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-251200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1205 PM CST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A VIGOROUS UPPER LEVEL STORM SYSTEM WILL MOVE THROUGH THE
SOUTHERN PLAINS THIS AFTERNOON. LOOK FOR SHOWERS AND THUNDERSTORMS TO
CONTINUE TO DEVELOP ACROSS THE AREA AHEAD OF THIS SYSTEM. DESPITE THE
CLOUD COVER...SOME DECENT DAYTIME HEATING WILL LIKELY OCCUR OVER
NORTH LOUISIANA AND SOUTH ARKANSAS...ADDING ADDITIONAL LOW LEVEL
INSTABILITY TO AN ALREADY VERY UNSTABLE AND HIGHLY SHEARED
ATMOSPHERE. A DRYLINE WILL ADVANCE EAST ACROSS THE AREA...FURTHER
ENHANCING LIFT FOR THUNDERSTORM GROWTH. THESE STORMS WILL INCREASE
THROUGH THE AFTERNOON ACROSS PARTS OF NORTHERN LOUISIANA AND SOUTHERN
ARKANSAS...AND RAPIDLY MOVE NORTHEAST ACROSS THE REGION. OTHER
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED INTO A SQUALL LINE
ALONG THE DRYLINE ITSELF LATE THIS MORNING...THIS WILL MOVE ACROSS
THE CWA DURING THE AFTERNOON. STRONG DAMAGING WINDS AND TORNADOES
WILL BE THE MAIN SEVERE WEATHER THREAT. THIS STORM SYSTEM AND DRY
LINE WILL PUSH EAST OUT OF THE REGION EARLY SATURDAY EVENING...WITH
GUSTY WEST NORTHWEST WINDS EXPECTED TO FOLLOW.

A RED FLAG WARNING IS IN EFFECT FOR ALL OF NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA...AND THE ADJACENT COUNTIES OF SOUTHWEST ARKANSAS.
BURNING IS NOT RECOMMENDED TODAY...AS A RESULT OF THE WINDY
CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL LIKELY BE NEEDED TODAY. STAY TUNED FOR FURTHER
STATEMENTS REGARDING THIS EVENT.

24

In the hours before

Local storm report, Feb 24, 1:59 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
159 PM CST SAT FEB 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     TSTM WND DMG     SHREVEPORT              32.47N 93.80W
02/24/2007                   CADDO              LA   LAW ENFORCEMENT

            TREE DOWN ON POWER LINES IN SOUTHERN HILLS.

1125 AM     TSTM WND DMG     MARSHALL                32.54N 94.35W
02/24/2007                   HARRISON           TX   LAW ENFORCEMENT

            TREES DOWN NEAR HWY 59.

1040 AM     TSTM WND DMG     BOSSIER CITY            32.52N 93.66W
02/24/2007                   BOSSIER            LA   LAW ENFORCEMENT

            MULTIPLE REPORTS OF DAMAGE NEAR SHED ROAD. NWS DAMAGE
            SURVEY UNDERWAY.

&&

17
Local storm report, Feb 24, 2:10 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 PM CST SAT FEB 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     TSTM WND DMG     10 NE LISBON            32.89N 92.74W
02/24/2007                   CLAIBORNE          LA   LAW ENFORCEMENT

            TREES DOWN 5 MILES EAST OF SUMMERFIELD NEAR A THURMON
            ROAD.

&&

17

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 9:59 AM CSTSevere Thunderstorm WarningSHVCaddo61 min
Feb 24, 12:22 PM CSTTornado WarningSHVCaddo, De Soto20 min
Feb 24, 1:10 PM CSTTornado WarningSHVClaiborne50 min
Feb 24, 1:28 PM CSTTornado WarningSHVUnion53 min
Feb 24, 2:24 PM CSTTornado WarningSHVDe Soto36 min
Feb 24, 2:41 PM CSTSevere Thunderstorm WarningSHVClaiborne49 min
Feb 24, 2:58 PM CSTSevere Thunderstorm WarningSHVBienville, Bossier, Red River, Webster32 min
Feb 24, 3:00 PM CSTTornado WarningSHVClaiborne30 min
Feb 24, 3:11 PM CSTTornado WarningSHVUnion49 min
Feb 24, 4:19 PM CSTSevere Thunderstorm WarningSHVUnion56 min
Feb 24, 5:09 PM CSTSevere Thunderstorm WarningSHVOuachita51 min
Feb 24, 5:15 PM CSTSevere Thunderstorm WarningSHVJackson30 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.